Alert archive / Kansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 174, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 29, 2017, 6:47 PM CDT for 4 counties in Kansas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2017, 6:47 PM CDT (23:47 UTC)
- Expired
- Jun 29, 2017, 7:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Cheyenne County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS
The radar
The Goodland radar (KGLD), 32 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 2:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -444 J/kg
- Mixed-layer LCL
- 2157 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
242
WUUS53 KGLD 292347
SVRGLD
KSC023-153-181-193-300045-
/O.NEW.KGLD.SV.W.0174.170629T2347Z-170630T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Goodland KS
547 PM MDT THU JUN 29 2017
The National Weather Service in Goodland has issued a
* Severe Thunderstorm Warning for...
Southeastern Cheyenne County in northwestern Kansas...
Northern Thomas County in northwestern Kansas...
Southwestern Rawlins County in northwestern Kansas...
Northeastern Sherman County in northwestern Kansas...
* Until 645 PM MDT/745 PM CDT/
* At 547 PM MDT/647 PM CDT/, a severe thunderstorm was located 8
miles northeast of Goodland, moving east at 45 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Brewster and Edson.
This includes Interstate 70 in Kansas between mile markers 24 and 32,
and between mile markers 38 and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3930 10160 3958 10173 3980 10102 3945 10085
TIME...MOT...LOC 2347Z 248DEG 38KT 3945 10161
HAIL...1.50IN
WIND...70MPH
$$
Lundquist5 follow-up statements
309
WWUS53 KGLD 292352
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
552 PM MDT THU JUN 29 2017
KSC023-153-181-193-300045-
/O.CON.KGLD.SV.W.0174.000000T0000Z-170630T0045Z/
Cheyenne KS-Thomas KS-Rawlins KS-Sherman KS-
552 PM MDT THU JUN 29 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM
MDT/745 PM CDT/ FOR SOUTHEASTERN CHEYENNE...NORTHERN THOMAS...
SOUTHWESTERN RAWLINS AND NORTHEASTERN SHERMAN COUNTIES IN
NORTHWESTERN KANSAS...
At 552 PM MDT/652 PM CDT/, a severe thunderstorm was located 9 miles
northeast of Goodland, moving east at 30 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Brewster and Edson.
This includes Interstate 70 in Kansas between mile markers 24 and 32,
and between mile markers 38 and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3930 10160 3958 10173 3980 10102 3945 10085
TIME...MOT...LOC 2352Z 248DEG 25KT 3945 10160
HAIL...1.00IN
WIND...70MPH
$$
Lundquist871
WWUS53 KGLD 300005
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
605 PM MDT THU JUN 29 2017
KSC023-153-181-193-300045-
/O.CON.KGLD.SV.W.0174.000000T0000Z-170630T0045Z/
Cheyenne KS-Thomas KS-Rawlins KS-Sherman KS-
605 PM MDT THU JUN 29 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM
MDT/745 PM CDT/ FOR SOUTHEASTERN CHEYENNE...NORTHERN THOMAS...
SOUTHWESTERN RAWLINS AND NORTHEASTERN SHERMAN COUNTIES IN
NORTHWESTERN KANSAS...
At 604 PM MDT/704 PM CDT/, a severe thunderstorm was located 10 miles
north of Brewster, moving east at 45 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Brewster.
This includes Interstate 70 in Kansas between mile markers 29 and 31,
and between mile markers 39 and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3932 10151 3958 10173 3980 10102 3945 10085
TIME...MOT...LOC 0004Z 248DEG 38KT 3950 10144
HAIL...1.00IN
WIND...70MPH
$$
Lundquist208
WWUS53 KGLD 300015
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
615 PM MDT THU JUN 29 2017
KSC023-153-181-193-300045-
/O.CON.KGLD.SV.W.0174.000000T0000Z-170630T0045Z/
Cheyenne KS-Thomas KS-Rawlins KS-Sherman KS-
615 PM MDT THU JUN 29 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM
MDT/745 PM CDT/ FOR SOUTHEASTERN CHEYENNE...NORTHERN THOMAS...
SOUTHWESTERN RAWLINS AND NORTHEASTERN SHERMAN COUNTIES IN
NORTHWESTERN KANSAS...
At 615 PM MDT/715 PM CDT/, a severe thunderstorm was located 6 miles
northeast of Brewster, moving east at 40 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Brewster.
This includes Interstate 70 in Kansas between mile markers 29 and 31,
and between mile markers 39 and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3932 10151 3955 10162 3980 10102 3945 10085
TIME...MOT...LOC 0015Z 260DEG 33KT 3945 10133
HAIL...1.00IN
WIND...70MPH
$$
Lundquist685
WWUS53 KGLD 300027
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
727 PM CDT THU JUN 29 2017
KSC023-181-300036-
/O.CAN.KGLD.SV.W.0174.000000T0000Z-170630T0045Z/
Cheyenne KS-Sherman KS-
727 PM CDT THU JUN 29 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHEYENNE AND
NORTHEASTERN SHERMAN COUNTIES IN NORTHWESTERN KANSAS IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
northwestern Kansas.
LAT...LON 3980 10102 3945 10085 3935 10139 3957 10139
3957 10140 3964 10140
TIME...MOT...LOC 0026Z 247DEG 34KT 3950 10118
$$
KSC153-193-300045-
/O.CON.KGLD.SV.W.0174.000000T0000Z-170630T0045Z/
Thomas KS-Rawlins KS-
727 PM CDT THU JUN 29 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHERN THOMAS AND SOUTHWESTERN RAWLINS COUNTIES...
At 726 PM CDT, a severe thunderstorm was located 8 miles north of
Levant, moving northeast at 40 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Brewster.
This includes Interstate 70 in Kansas near mile marker 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3980 10102 3945 10085 3935 10139 3957 10139
3957 10140 3964 10140
TIME...MOT...LOC 0026Z 247DEG 34KT 3950 10118
HAIL...1.00IN
WIND...70MPH
$$
Lundquist203
WWUS53 KGLD 300034
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
734 PM CDT THU JUN 29 2017
KSC153-193-300045-
/O.CON.KGLD.SV.W.0174.000000T0000Z-170630T0045Z/
Thomas KS-Rawlins KS-
734 PM CDT THU JUN 29 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHERN THOMAS AND SOUTHWESTERN RAWLINS COUNTIES...
At 734 PM CDT, a severe thunderstorm was located 10 miles north of
Colby, moving east at 45 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
This severe thunderstorm will remain over mainly rural areas of
northern Thomas and southwestern Rawlins Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3980 10102 3945 10085 3937 10130 3965 10136
TIME...MOT...LOC 0034Z 248DEG 38KT 3953 10108
HAIL...1.00IN
WIND...70MPH
$$
LundquistWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:37 PM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jun 29, 2:37 PM CDT, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service Goodland KS 137 PM MDT Thu Jun 29 2017 .SHORT TERM...(Today through Saturday night) Issued at 317 AM MDT Thu Jun 29 2017 Forecast issues will be thunderstorm/severe weather chances through tonight. Satellite showing an amplified pattern from the Pacific to along the west coast of North America. After that the flow flattens out with several shortwave troughs within that flow. Stalled front is draped across the area at this time. Not a lot of time to take a look at everything this morning due to ongoing severe weather. So concentrated on the first 24 hours. Today/tonight...High resolution models and large scale models show a cluster of thunderstorms and a convectively induced 700 mb circulation over the far eastern portion of the area through mid morning. So will hold on to low pops through that time. Will probably be trimming off or ending most of the severe thunderstorm watch before the end of the shift. Tricky forecast through this period. Pretty sure that there will be lingering affects from this morning convection. Thinking the synoptic front will be south of the area. Also will probably have some outflow boundaries across the area but just not sure where. Am expecting drying and subsidence behind this mornings activity to keep most of the day dry until very late this afternoon. Left front quadrant remains over the southern portion of the area through the morning. That left front quadrant continues over the southern half of the area through the afternoon. During the night, most of the output develops a coupled jet structure over the area during the evening and looks to remain through the rest of the night. Models want to develop thunderstorms/convectively induced circulation center in the southwest portion later this afternoon. They then move thunderstorms and mcv mostly across the southern portion of the area during the evening. Then from late in the evening into the overnight hours, a rather strong northwest flow shortwave will move across the area. This in conjunction with the jet lift should increase coverage or bring in a second wave. Am concerned that the models may be underdoing the overnight convection. Friday/Friday night...Because of the strong shortwave and coupled jet lift, raised pops in the morning a little over what the builder gave me. Rainfall should end by late morning. Much cooler temperatures expected. May need to lower mins a little more. Saturday/Saturday night...Spent very little time on this period and kept what the builder gave me. .LONG TERM...(Friday night through Thursday) Issued at 137 PM MDT Thu Jun 29 2017 Flow aloft becomes northwesterly Friday night as a ridge builds over the southwestern CONUS. High pressure moves east onto the region, resulting in increased temperatures on Saturday as well as dry weather. Models hint at a quick shot at precipitation overnight on Saturday for the southern portion of the forecast area. The next shortwave set to impact the area arrives on Sunday, generating shower and thunderstorm chances in the afternoon and evening. The shortwave strengthens a lee trough, with southerly winds drawing moisture north. The increasing moisture along with decent shear and instability should be enough for a few severe thunderstorms. Will continue to monitor. Precipitation exits the region overnight. A somewhat active pattern continues into next week with the upper ridge expanding northeast and some moisture filtering northward underneath. A similar setup to Sunday will develop on Monday. However, in addition to this, a disturbance traverses the Rockies and advances across the area. This generates shower and thunderstorm chances again in the afternoon and evening hours. Dry conditions are anticipated on Tuesday as the system moves east. Wednesday and Thursday: The upper ridge over the southwestern portion of the country amplifies, expanding north and east, and flow aloft remains from the north northwest during this period on the eastern side of the high pressure. Guidance differs in the strength and position of the ridge. Kept slight to low chance PoPs each afternoon and evening as disturbances work their way through the flow. High temperatures during the period mainly range within the mid 80s to mid 90s across the region. Low temperatures stay in the 50s and 60s. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1145 AM MDT Thu Jun 29 2017 KGLD, vfr conditions expected through the period. There will be a one to two hour window (23z-01z) where strong to severe thunderstorms producing wind gusts in excess of 50kts, large hail and heavy rainfall could impact the terminal. If this happens mvfr conditions likely. Otherwise precipitation coverage too low to include in the forecast. Winds generally from the north to northeast at speeds 11kts or less. KMCK, vfr conditions expected through the period. Isolated thunderstorms possible from taf issuance through about 21z but right now confidence too low to include in forecast. Rest of the forecast looks to be dry. Winds gusting to 25kts or so from 21z- 00z then north to northwest 10kts or less. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...BULLER SHORT TERM...BULLER LONG TERM...JBH AVIATION...99
Hazardous weather outlook, Jun 29, 11:15 AM CDT, 7 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1015 AM MDT Thu Jun 29 2017 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-301200- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 1015 AM MDT Thu Jun 29 2017 /1115 AM CDT Thu Jun 29 2017/ This hazardous weather outlook is for east central Colorado... extreme southwest Nebraska and northwest Kansas. .DAY ONE...TODAY AND TONIGHT... Strong and severe thunderstorms are expected after 3 PM MDT (4 PM CDT) generally along and south of Interstate 70. Wind gusts over 70 mph producing blowing dust and reduced visibilities along with large hail will be the primary threats. Very heavy rainfall is also possible for a short period of time which could cause sharply reduced visibilities and possible flooding of poor drainage and low lying areas. The severe weather threat should be over by 9 PM MDT (10 PM CDT). .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... On Sunday afternoon and night, there will be a chance of thunderstorms across the entire area. Some of these storms could become severe. On Tuesday afternoon and night, isolated thunderstorms are expected across east central Colorado. A few of these storms could become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed after 3 PM MDT (4 PM CDT).
In the hours before
Special weather statement, Jun 29, 3:59 PM CDT, 2 hours 48 minutes before
Special Weather Statement National Weather Service Goodland KS 259 PM MDT THU JUN 29 2017 COZ091-292115- Kit Carson County CO- 259 PM MDT THU JUN 29 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL KIT CARSON COUNTY UNTIL 315 PM MDT... At 258 PM MDT, Doppler radar was tracking a strong thunderstorm 6 miles southeast of Flagler, moving east at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Seibert and Vona. This includes Interstate 70 in Colorado between mile markers 396 and 412. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A severe thunderstorm watch remains in effect until 900 PM MDT for east central Colorado. LAT...LON 3919 10306 3933 10305 3937 10273 3916 10275 TIME...MOT...LOC 2058Z 272DEG 20KT 3924 10297 Lundquist
Special weather statement, Jun 29, 4:16 PM CDT, 2 hours 31 minutes before
Special Weather Statement National Weather Service Goodland KS 316 PM MDT THU JUN 29 2017 COZ091-292130- Kit Carson County CO- 316 PM MDT THU JUN 29 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIT CARSON COUNTY UNTIL 330 PM MDT... At 316 PM MDT, Doppler radar was tracking a strong thunderstorm 6 miles southwest of Seibert, moving east at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Seibert. This includes Interstate 70 in Colorado between mile markers 398 and 413. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A severe thunderstorm watch remains in effect until 900 PM MDT for east central Colorado. LAT...LON 3917 10303 3931 10301 3929 10272 3913 10274 TIME...MOT...LOC 2116Z 271DEG 7KT 3923 10294 Lundquist
Special weather statement, Jun 29, 4:30 PM CDT, 2 hours 17 minutes before
Special Weather Statement National Weather Service Goodland KS 330 PM MDT THU JUN 29 2017 COZ091-292145- Kit Carson County CO- 330 PM MDT THU JUN 29 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIT CARSON COUNTY UNTIL 345 PM MDT... At 330 PM MDT, Doppler radar was tracking a strong thunderstorm 5 miles south of Seibert, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Seibert and Vona. This includes Interstate 70 in Colorado between mile markers 402 and 415. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A severe thunderstorm watch remains in effect until 900 PM MDT for east central Colorado. LAT...LON 3914 10296 3931 10293 3931 10268 3910 10270 TIME...MOT...LOC 2130Z 271DEG 20KT 3923 10285 Lundquist
Special weather statement, Jun 29, 4:34 PM CDT, 2 hours 13 minutes before
Special Weather Statement National Weather Service Goodland KS 334 PM MDT THU JUN 29 2017 COZ091-292145- Kit Carson County CO- 334 PM MDT THU JUN 29 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KIT CARSON COUNTY UNTIL 345 PM MDT... At 334 PM MDT, Doppler radar was tracking a strong thunderstorm 6 miles northwest of Seibert, moving east at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Kit Carson County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A severe thunderstorm watch remains in effect until 900 PM MDT for east central Colorado. LAT...LON 3931 10303 3945 10306 3952 10280 3931 10276 TIME...MOT...LOC 2134Z 262DEG 9KT 3937 10295 Lundquist
Special weather statement, Jun 29, 6:25 PM CDT, 22 minutes before
Special Weather Statement National Weather Service Goodland KS 525 PM MDT THU JUN 29 2017 COZ092-292345- Cheyenne County CO- 525 PM MDT THU JUN 29 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CHEYENNE COUNTY IN EAST CENTRAL COLORADO UNTIL 545 PM MDT... At 525 PM MDT, Doppler radar was tracking a strong thunderstorm 6 miles southeast of Boyero, or 32 miles south of Flagler, moving east at 45 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Wild Horse and Aroya. A severe thunderstorm watch remains in effect until 900 PM MDT for east central Colorado. LAT...LON 3894 10316 3896 10298 3873 10295 3872 10316 TIME...MOT...LOC 2325Z 263DEG 39KT 3884 10322 Lundquist
Local storm report, Jun 29, 6:39 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
539 PM MDT THU JUN 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL 1 ENE GOODLAND 39.35N 101.69W
06/29/2017 E0.50 INCH SHERMAN KS COCORAHS
&&
BWARRENThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 1:50 AM CDT | Special Weather Statement | GLD | Sherman, Wallace | 55 min |
| Jun 29, 2:10 AM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wallace | 50 min |
| Jun 29, 2:46 AM CDT | Severe Thunderstorm Warning | GLD | Greeley, Logan, Wallace, Wichita | 44 min |
| Jun 29, 2:55 AM CDT | Special Weather Statement | GLD | Gove, Graham, Logan, Norton, Sheridan, Wichita | 65 min |
| Jun 29, 3:09 AM CDT | Severe Thunderstorm Warning | GLD | Sheridan, Thomas | 51 min |
| Jun 29, 3:20 AM CDT | Severe Thunderstorm Warning | GLD | Sheridan | 40 min |
| Jun 29, 3:26 AM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 34 min |
| Jun 29, 3:32 AM CDT | Severe Thunderstorm Warning | GLD | Graham, Norton | 43 min |
| Jun 29, 4:01 AM CDT | Severe Thunderstorm Warning | GLD | Decatur, Gove, Graham, Norton, Sheridan, Thomas | 30 min |
| Jun 29, 4:05 AM CDT | Severe Thunderstorm Warning | GLD | Graham, Norton | 26 min |
| Jun 29, 4:37 AM CDT | Special Weather Statement | GLD | Graham | 53 min |
| Jun 29, 6:10 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 65 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.